MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 23; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC CONFORM EXT 23; HEART-VALVE, MECHANICAL
Model Number ONXACE-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received, case was on (b)(6)2024 and was uneventful.I was not in attendance.Today, while explanting the valve, the surgeon did say she noticed at the time of the initial surgery, one of the leaflets was not opening and closing freely.To my knowledge, it¿s unknown what adjustments were made to ensure leaflets moved freely.Patient subsequently reported suffering from breathing related difficulties.The onx was explanted and a st.Jude valve was implanted.I am hoping to spend some time with the surgeon to gather additional details.Per the hospital staff it sounds like the surgeon should/could have removed some tissue that was in the way of the leaflet and prevented it from moving.This investigation is relegated to onxace-23 serial number: (b)(6) with the allegation of explant due to leaflets not opening and closing freely.
 
Additional Manufacturer Narrative
This investigation is relegated to onxace-23 serial number: (b)(6) with the allegation of explant due to leaflets not opening and closing freely.The manufacturing records for onxane-23 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.Change order(s) for leaflet tuning are performed as a part of the standard manufacturing process.On 09jan2025, an initial report was received that during an explant procedure for an on-x valve, the "surgeon did say she noticed at the time of the initial surgery, one of the leaflets was not opening and closing freely," and a case was opened.The valve was implanted on (b)(6) 2024 in a patient of unknown gender and age in the aortic position and explanted on (b)(6) 2025 (28 days post-implant), with the allegation that one of the valve leaflets was not functioning properly.The statement from the representative is as follows: ¿case was on (b)(6) 2024 and was uneventful.I was not in attendance.Today, while explanting the valve, the surgeon did say she noticed at the time of the initial surgery, one of the leaflets was not opening and closing freely.To my knowledge, it¿s unknown what adjustments were made to ensure leaflets moved freely.Patient subsequently reported suffering from breathing related difficulties.The on-x was explanted, and a st.Jude valve was implanted.¿ the valve was returned to the manufacturer for evaluation; however, no medical records nor a statement from the surgeon were provided.As such, there is limited information to point to a probable cause of the leaflet immobility, whether it be mechanical malfunction, patient anatomy, implanting technique, or a combination of factors.We were able to rule out mechanical malfunction, as the sample evaluation summary states: ¿the valve was put through artivion¿ s subassembly process again and no deficiencies related to leaflet mobility were noted.This point towards possible geometric interference of the leaflets.¿ a review of the processing records shows no processing issues, and the part passed all inspections and met all requirements and specifications prior to shipment.Consequently, there is, at present, insufficient information to know for certain what, if any, relationship the valve has to the decision to explant.The instructions for use (ifu) for the on-x valve acknowledge reoperation and explantation as potential consequences of complications following prosthetic valve replacement¿in this case, possible non-structural dysfunction of unknown origin.Alleged structural dysfunction was the reason for explant, and with the limited information provided, the only root cause that can be effectively ruled out is that of mechanical malfunction or structural device deficiency.With the information provided by engineering, it is unlikely a device deficiency occurred that resulted in improperly functioning leaflets.We have no way to assess the other possible root causes such as patient anatomy and implantation technique.A root cause for a product failure mode cannot be determined; thus, severity and occurrence are not evaluated.Alleged structural dysfunction was the reason for explant, and with the limited information provided, the only root cause that can be effectively ruled out is that of mechanical malfunction or structural device deficiency.With the information provided by engineering, it is unlikely a device deficiency occurred that resulted in improperly functioning leaflets.We have no way to assess the other possible root causes such as patient anatomy and implantation technique.No further action is required without additional information.There is no indication that an error or deficiency occurred at artivion- formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX AORTIC CONFORM EXT 23
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key21173369
Report Number1649833-2025-00081
Device Sequence Number19917546
Product Code LWQ
UDI-Device Identifier00851788001464
UDI-Public00851788001464
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberONXACE-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown